Diltiazem made AF worse?

Please come in! Start your own personal thread, tell us a bit about yourself...and your fissure, of course. Welcome!

Return to New to the forum? Introduce yourself here



Diltiazem made AF worse?

Postby sufferer » 09 Oct 2012, 00:12

Hi,
I am new to this forum. I am suffering from an AF for 4 months now. Have read and tried all the advice...high fibre diet, sitz bath, etc. Have started applying Diltiazem 2% since a week.
Although my fissure began with blood on my stools, I noticed blood only 3-4 times in the whole 4 months. Since starting Diltiazem, though it helped with the post BM pain, I notice blood more often. I wonder whether Dilitazem is healing or hurting the process? Has anyone else experienced this? Or is it maybe that my BM is a bit hard again leading to blood. How long does it take for Dilitiazem to heal a fissure?
Have been very depressed lately feeling helpless at not being able to cure AF. Thanks to everyone here for sharing their experiences, feels good to know that you are not alone.
My last question - Does AF develop into something if not treated? I mean, can we just go on living like this if it doesn't heal? I don't want surgery under any circumstances! Would as well live with the pain...
Thanks to everyone for caring to respond.
sufferer
Salt Bather
 
Posts: 57
Topics: 7
Joined: 08 Oct 2012, 16:00
Has thanked: 0 time
Been thanked: 0 time
Gender: None specified

Re: Diltiazem made AF worse?

Postby owmybum » 09 Oct 2012, 02:23

I am not sure that it would lead to bleeding, but it does increase blood flow down there, so maybe it's the fissure not quite healing up yet and it's blood from that.... Sorry, I am not sure on that one.
Are you using any sort of stool softener? Keep things nice and soft. Give the diltiazem a chance... You may find it works wonders for you.... It did for me for a while.
Sorry you are feeling so depressed and helpless... Just remember you are not alone Image
OMB x
fissure after hem banding and tag removal feb 11
Pelvic floor therapy
Diltiazem
Botox June 13
Nitro
Internal flap July 14
EUA and polyps removed Nov 14
Diagnosed with neuropathy Jan 15
Diagnosed with HS EDS type 3 (causes poor wound healing )
User avatar
owmybum
Moderator
 
Posts: 2826
Topics: 42
Joined: 16 Sep 2012, 16:00
Location: UK
Has thanked: 205 times
Been thanked: 154 times
Gender: Female
Mood: UGH !

Re: Diltiazem made AF worse?

Postby sufferer » 09 Oct 2012, 03:10

Thanks for the response, OMB. I am not using a stool softener, only a fiber supplement. Maybe I should. I live in India, not sure what is a safe stool softener to use that is available here. Anyone on the forum can recommend generic softners that I can look up here?
sufferer
Salt Bather
 
Posts: 57
Topics: 7
Joined: 08 Oct 2012, 16:00
Has thanked: 0 time
Been thanked: 0 time
Gender: None specified

Re: Diltiazem made AF worse?

Postby Ever the Optimist » 09 Oct 2012, 12:28

Hi,
I would definately recommend taking a stool softener. I'm from the UK and I use Lactulose over here. Other generic brands are MOVICOL/ MIRALAX/ COLACE (US and UK brands) and I'm sure there's lots of others that others may mention...My own favourite tip is Olive Oil. Very natural, safe and can be used long-term. I have a large tablespoon every night and always cook with it too...
I used Diliatazem very successfully and it really helped in the healing of my fissure. (It took 4 months and I used the cream for 7 weeks) I'm not sure why it would increase bleeding, although OMB makes a good point about increasing the blood supply to the area to promote the healing, so it could be a positive sign? It would be still worth checking with your CRS though. Are you applying it internally or externally? However, it could well be that you just need to keep a check on your diet as you say because hard stools are a no-no and will NOT be helping. Ensure that you are being as a strict with your diet whilst healing as you need to be to keep it all soft and keep up the fluids! Really helps in passing it all smoothly. Good luck with it all and hope you start healing soon :)
Chronic Fissure diagnosed December 2011
Healed by Diltiazem around Feb 2013
Anal Fistula followed burst abscess in June 2012
2 internal troublesome piles remain & suspected, but undiagnosed, ongoing Levator Ani type symptoms & flare-ups
Ever the Optimist
Moderator
 
Posts: 1625
Topics: 24
Joined: 12 Apr 2012, 16:00
Location: UK
Has thanked: 62 times
Been thanked: 98 times
Gender: None specified
Mood: Living life again

Re: Diltiazem made AF worse?

Postby cherylk » 09 Oct 2012, 12:32

I cannot see that Diliatzem would increase the bleeding. Be sure to get it upwards of 1 cm!
cherylk
VIP
 
Posts: 5049
Topics: 46
Joined: 22 Apr 2008, 16:00
Location: Midwest
Has thanked: 0 time
Been thanked: 7 times
Gender: None specified

Re: Diltiazem made AF worse?

Postby sufferer » 10 Oct 2012, 10:58

Cherylk - Thanks. How do you apply it way inside when you are in so much pain? wondering if there is some trick to applying it internally.
I realized the sudden bleeding for from a new fissure! Alas! The saga continues.
@Ever the Optimist - thanks for such a detailed response. Yes, I started on a stool softener y'day after reading this forum. I will certainly try Olive oil as well. I couldn't agree more on the diet part. A slight change and I got myself a brand new fissure :(
How long did it take before you knew Diltiazem was working?
It has been 12 days for me so far and I got a new fissure. Hoping the other one has cured.
sufferer
Salt Bather
 
Posts: 57
Topics: 7
Joined: 08 Oct 2012, 16:00
Has thanked: 0 time
Been thanked: 0 time
Gender: None specified

Re: Diltiazem made AF worse?

Postby cherylk » 10 Oct 2012, 12:16

Suff,
I have used for YEARS--although not for a long while b/4 earlier this year--an applicator from a former hemmroid tube (anusol) that I screw onto the diliatzem tube, and it fits perfectly. It has holes on the sides. They gave me an applicator years ago from the compounding pharmacy that has hard edges and is longer. I've never tried to use that. I'm hoping I don't have a fissure and it is just irritation on the one side. Dilitizem started working for me after about a week. Right now I'm feeling that soaking in the tub twice a day for about 10 minutes each time is just as helpful as using the diltiazem, but I'm doing both. A lot of it is mental also, and I'm doing better with that at the moment. I tried very hard to not get constipated, but 2 rounds of AB's within a month was just too much for my digestive system and me to handle. I got really constipated after the first round of AB's due to decreasing my Miralax so much because the AB's loosen me up with little need for it while taking them. It was almost as if I were somewhat normal!! Try putting some ointment on the tip of the applicator if you are able to find one Good luck!!
Image
cherylk
VIP
 
Posts: 5049
Topics: 46
Joined: 22 Apr 2008, 16:00
Location: Midwest
Has thanked: 0 time
Been thanked: 7 times
Gender: None specified

Re: Diltiazem made AF worse?

Postby sufferer » 12 Oct 2012, 07:25

Just one more question friends - How long is it safe to take a stool softener. I have started on one that has Milk of magnesia (abt 11.6 ml) and liquid paraffin (3.75 ml). I take 1-2 tsps. I also take physillium husk in addition to this. With all of this, it seems to be getting better (although I don't want to be happy prematurely!). It can all reverse with one nasty BM :(
Appreciate experience, expertise on use of stool softener. Thanks.
sufferer
Salt Bather
 
Posts: 57
Topics: 7
Joined: 08 Oct 2012, 16:00
Has thanked: 0 time
Been thanked: 0 time
Gender: None specified

Re: Diltiazem made AF worse?

Postby cherylk » 12 Oct 2012, 08:28

Indefinitely. I would try Miralax instead.
Tip--I figured out a way this morning (I think) to only get a pea-sized amount of ointment into the rectum. I use an applicator that has holes on the side and formerly inserted the tip by lubing with a bit of ointment first. I put about a pea-sized amount this morning on the tip and did not squeeze the tube as usual. I am going to contemplate if I really think the pea-sized amount got "in" there after insertion. Used to just squeeze not knowing how much really got in.
cherylk
VIP
 
Posts: 5049
Topics: 46
Joined: 22 Apr 2008, 16:00
Location: Midwest
Has thanked: 0 time
Been thanked: 7 times
Gender: None specified

Re: Diltiazem made AF worse?

Postby StevePain » 13 Oct 2012, 12:54

I put some on my finger and take a deep breath then insert, it may sting or burn momentarily or for a short while after but using it internally is really the only option for it to work effectively. I know they recommend a pea-sized amount, but that is quite hard to judge, basically I just use my common sense, just enough to cover my finger tip usually works.
Unlike Diltiazem, Nitro comes with a measuring guide so you can place your finger next to the dosage line which is 2.5 CM and squeeze out that exact length before inserting
StevePain
King Fissure
 
Posts: 1226
Topics: 45
Joined: 11 Feb 2010, 17:00
Location: UK
Has thanked: 0 time
Been thanked: 2 times
Gender: None specified


  • Similar Topics
    Replies
    Views
    Last post

Return to New to the forum? Introduce yourself here



Who is online

Users browsing this forum: Bing [Bot] and 0 guests